Alert archive / Idaho / Wind Advisories in 2016

Wind Advisory 17, NWS Boise, ID

November 17, 2016Ada County, Elmore County, Owyhee County, Idaho

NWS Boise, ID issued this wind advisory at Nov 17, 2016, 2:01 PM MST for Ada County, Elmore County, Owyhee County, Idaho. It took effect at Nov 18, 2016, 11:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2016, 2:01 PM MST (21:01 UTC)
In effect from
Nov 18, 2016, 11:00 AM MST
Expired
Nov 18, 2016, 5:00 PM MST
In force
6 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Elmore County, ID, Owyhee County, ID

The radar

The Boise radar (KCBX), 46 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 9.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2016-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2016-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1389 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

675 
WWUS75 KBOI 172101
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
201 PM MST THU NOV 17 2016

...VERY WINDY IN THE UPPER TREASURE VALLEY FRIDAY AFTERNOON...

IDZ014-180515-
/O.NEW.KBOI.WI.Y.0017.161118T1800Z-161119T0000Z/
UPPER TREASURE VALLEY-
201 PM MST THU NOV 17 2016

...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY FOR THE UPPER TREASURE VALLEY SOUTHEAST OF BOISE...WHICH
IS IN EFFECT FROM 11 AM TO 5 PM MST FRIDAY.

* WINDS...SOUTHEAST 30 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
005 
WWUS75 KBOI 180405
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
905 PM MST THU NOV 17 2016

...VERY WINDY IN THE UPPER TREASURE VALLEY FRIDAY AFTERNOON...

IDZ014-181215-
/O.CON.KBOI.WI.Y.0017.161118T1800Z-161119T0000Z/
UPPER TREASURE VALLEY-
905 PM MST THU NOV 17 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 5 PM MST
FRIDAY...

* WINDS...SOUTHEAST 30 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
031 
WWUS75 KBOI 181023
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
323 AM MST FRI NOV 18 2016

...VERY WINDY IN THE UPPER TREASURE VALLEY THIS AFTERNOON...

IDZ014-182300-
/O.CON.KBOI.WI.Y.0017.161118T1800Z-161119T0000Z/
UPPER TREASURE VALLEY-
323 AM MST FRI NOV 18 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM MST THIS AFTERNOON...

* WINDS...SOUTHEAST 30 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
019 
WWUS75 KBOI 182153
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
253 PM MST FRI NOV 18 2016

...VERY WINDY IN THE UPPER TREASURE VALLEY THIS AFTERNOON...

IDZ014-190000-
/O.CON.KBOI.WI.Y.0017.000000T0000Z-161119T0000Z/
UPPER TREASURE VALLEY-
253 PM MST FRI NOV 18 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WINDS...SOUTHEAST NEAR 30 MPH WITH GUSTS 35 TO 45 MPH.

* IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
183 
WWUS75 KBOI 190015
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
515 PM MST FRI NOV 18 2016

IDZ014-190115-
/O.EXP.KBOI.WI.Y.0017.000000T0000Z-161119T0000Z/
UPPER TREASURE VALLEY-
515 PM MST FRI NOV 18 2016

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DROPPED BELOW ADVISORY CRITERIA BUT GUSTS OF 25 TO 35
MPH WILL CONTINUE THROUGH ABOUT MIDNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Nov 17, 9:21 AM MST, 4 hours 40 minutes earlier.

Area forecast discussion, Nov 17, 9:21 AM MST, 4 hours 40 minutes before
Area Forecast Discussion
National Weather Service Boise ID
921 AM MST Thu Nov 17 2016

.DISCUSSION...Winds eased during the night and radiational
cooling brought temps down to the teens and 20s this morning.
Another similarly cold night tonight, then windy and warmer
Friday as next Pacific upper ridge comes rapidly inland.
Moistening southwesterly flow aloft will bring a chance of
rain to eastern Oregon and west-central Idaho Saturday.
Current forecast is on track through early Saturday, but we
may need higher PoPs for later Saturday in the above areas.
That decision will be made for the afternoon package.

&&

.AVIATION...Mostly VFR. Local LIFR stratus in the KJER area this
morning. Surface winds southwest to northwest 5-15 kts, except 10-20
kts g25 kts through the Snake River Valley southeast of KBOI today,
becoming variable 10 kts or less all areas after 00z. Winds aloft
near 10k ft msl northwest to north around 15 kts.

&&

.PREV DISCUSSION...
SHORT TERM...Today through Friday...The trough axis has departed
from the forecast area. Some lingering, light moisture could
generate a few showers through the morning hours, with a ridge
working to build over the area.

The ridge will leave northwest flow over the area through much of
Friday afternoon, prompting the development of breezy surface wind
through much of the Treasure and into the Magic Valleys. The most
impact from this development is anticipated around Mountain Home,
with the majority of the area seeing gusty, though minimal impact,
wind. The ridge axis will move through the area through Friday
afternoon, with southwest flow developing over much of the area by
Friday evening.

Ridging will leave generally dry conditions. As the axis moves
through the area on Friday, another Pacific system works to move
inland. This system may push a warm front through north-central
Oregon on Friday afternoon. Showers may consequently be on the
peripheries of the forecast area on Friday afternoon. Outside of
increase cloud cover, impacts from this shower activity should be
minimal through Friday afternoon.

LONG TERM...Friday night through Wednesday...The long term continues
to look fairly active as a series of upper level lows move into the
PACNW with short-lived ridges in between.  Friday night into
Saturday, models are indicating the area will be in a southwest flow
with a ridge axis to the east and an upper low positioned off the
WA/OR coast.  However, as this low moves inland, models have come
into better agreement of it splitting, which minimizes the impact
for our CWA.  Nonetheless, rain and mountain snow is possible on
Sunday and Monday.  Quick ridging on Tuesday will give way to
another low on Wednesday.  Current guidance is actually pretty in
sync with this system with a possible cold front Wednesday. Then,
another ridge is possible on Thursday.  Temperatures are expected to
be near or just above normal during the period.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...None.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

DISCUSSION...LC
AVIATION.....JT
PREV SHORT TERM...KB
PREV LONG TERM....EP

Nearby

Wind Advisories in Idaho, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.